caret icon Back to all discussions

Is exercising even possible with psoriatic arthritis?

You read all about exercise is great for Psoriatic arthritis. When I work hard using my joints, it seems to make everything more extreme.

Pain from work


Pain, brain fog, confusion, stomach issues. I have just taken my 3rd injection of Humira. My day I may climb lots of steps, carry my ladder up and down steps doing inspections. My weekend was lots of fall yard work. When doing this work all these issues peak. It lasts for days or an entire week until I can get my rest. It's almost like a toxin releases in my body? Am I crazy? So the thought of more exercise is unthinkable.
Do you have a question of your own that you'd like to ask the community?

  1. It sounds like you are getting lots of exercise already, . Have you considered simply adding stretches to your routine? Stretching can be very helpful, especially if you are in pain. Here is an article about stretching with PsA that you might appreciate: https://psoriatic-arthritis.com/video/stretching-reduce-pain-increase-flexibility/. I hope you get more feedback from the community. Best wishes! - Lori (Team Member)

    1. Lori, thanks for the reply, but stretches are doing the same thing to a inflammatory joint. The work is not hard. It’s the movement of joints that causes pain. When there is so much pain you don’t sleep, stretching is not something you want to do more of. I was looking to see what moving an inflamed joist does. Is it releasing something into your body causing brain fog and everything else?

      1. Hi . Cognitive fog can sometimes be a side effect of medication, but it can also be caused by PsA itself. There are a couple of different theories about what causes brain fog in people with PsA, but nothing definitive. Some researchers theorize that it is caused by the inflammation itself. Others say it is caused by poor sleep, nutritional issue or depression/anxiety. Here is an article from one of our advocates whose doctor told her pain is likely the problem. She offers some tips for coping. I wish I had better answers for you. I hope this helps. - Lori (Team Member)

    or create an account to reply.